Article Text

PDF

Microembolism from aortic aneurysm and ventricular thrombus: a complication of intravenous streptokinase.
  1. J. S. Abraham,
  2. M. Wilson,
  3. V. Scripcariu,
  4. P. C. Barnes,
  5. R. W. Marcuson
  1. University Department of Surgery, Hope Hospital, Salford, Manchester, UK.

    Abstract

    Two patients sustained the rare complication of skin infarction following administration of intravenous streptokinase for acute myocardial infarction. We report evidence that dissolution of thrombus from an unsuspected source and subsequent microembolization of the skin may be responsible for this complication. In patients known to have an aortic aneurysm or ventricular thrombus, careful consideration should be given to the use of intravenous streptokinase following myocardial infarction.

    Statistics from Altmetric.com

    Request permissions

    If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.